MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER2 T20 HEXLOBE DRIVER SHAF

MEDOS INTERNATIONAL SàRL CH VIPER2 T20 HEXLOBE DRIVER SHAF
Model Number 286725020
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that this was a removal procedure performed on (b)(6) 2021.During screw removal, the tip of the viper t20 hexlobe driver shaft broke.The surgeon had difficulty removing a rod with the uni plate holder which resulted in the holder's deformation.The procedure was completed less than 30-minute surgical delay.No further information is available.This report is for one (1) viper2 t20 hexlobe driver shaf.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6: a product investigation was conducted.The product was returned to us cq for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed viper2 t20 hexlobe driver shaf the tip of the screwdriver was broken, and broken piece was not returned no other issues were identified.The dimensional inspection was not performed due to post manufacturing damage.The observed condition viper2 t20 hexlobe driver shaf in the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed broken condition of the viper2 t20 hexlobe driver shaf.While no definitive root cause could be determined, it is probable that the viper2 t20 hexlobe driver shaf was broken due to the unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A review of the receiving inspection (ri) for viper2 t20 hexlobe driver shaf was conducted identifying that lot number ag2098235 was released in a single batch.Batch1: lot qty of 21 units were released on 03 apr 2012 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 T20 HEXLOBE DRIVER SHAF
Common Device Name
DRIVER
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer Contact
kara ditty-bovard
chemin-blanc 38
le locle 02400
SZ   02400
6103142063
MDR Report Key12656369
Report Number1526439-2021-02191
Device Sequence Number17201868
Product Code HWR
UDI-Device Identifier10705034214290
UDI-Public10705034214290
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286725020
Device Catalogue Number286725020
Device Lot NumberAG2098236
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2021
Supplement Date Received by Manufacturer10/19/2021
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date11/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNI PLATE HOLDER TI; UNKNOWN RODS; UNKNOWN SCREWS; UNI PLATE HOLDER TI; UNKNOWN RODS; UNKNOWN SCREWS
Patient SexUnknown